MAUDE Adverse Event Report: BECTON DICKINSON BD CATHENA 22GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON BD CATHENA 22GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386806
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As no physical sample, lot number was provided for evaluation by our quality engineer team, a complete investigation could not be performed.Based on the limited investigation results, a root cause for the reported incident could not be determined.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that bd cathena 22gx1.00in straight bc leaked.It was reported by the customer that patient piv to r acf noted to be leaking by nurse, same was flushed and continued to leak, iv removed as same was leaking.Discovered a wound at the insertion site of the iv, as well as two pressure wounds above and lateral to insertion side, and below and medial.Verbatim: rcc received a complaint via email.Email(s) attached.Ahs mdip reference number (id): (b)(4).Date of incident (yyyy-mm-dd): 2024-01-09 site name/location: xxxx level of harm: minimal harm ahs optional report to cmdsnet (health canada): yes incident details: patient piv to r acf noted to be leaking by nurse, same was flushed and continued to leak, iv removed as same was leaking.Discovered a wound at the insertion site of the iv, as well as two pressure wounds above and lateral to insertion side, and below and medial.Impact of incident: pain, discomfort.Iv was removed, catheter intact, pt skin cleaned with normal saline and covered with a 2x2 gauze and tape.Who was affected? patient device information device name/description: catheter iv safety non-winged with multiguard 22gax1.00in cathena manufacturer: xxxxxx serial or lot number: unknown device expiry date (yyyy-mm-dd): unknown supplier: xxxxx supplier catalogue number: xxxx was the device retained? no.

Brand Name
BD CATHENA 22GX1.00IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19666992
Report Number2243072-2024-00779
Device Sequence Number17798163
Product Code FOZ
UDI-Device Identifier00382903868063
UDI-Public(01)00382903868063
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386806
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Initial Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown